Alert archive / Texas / River Flood Warnings in 2022
River Flood Warning 12, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Aug 24, 2022, 6:32 AM CDT for Presidio County, Texas. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2022, 6:32 AM CDT (11:32 UTC)
- Expired
- Aug 25, 2022, 11:33 AM CDT
- In force
- 29 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande at Presidio International Bridge (PRST2).
- Action stage
- 12 ft
- Minor stage
- 15.5 ft
- Moderate stage
- 20 ft
- Major stage
- 22.9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 24, 3:32 AM CDT, 3 hours earlier.
Area forecast discussion, Aug 24, 3:32 AM CDT, 3 hours before
Area Forecast Discussion National Weather Service Midland/Odessa TX 332 AM CDT Wed Aug 24 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today through Thursday afternoon) Issued at 327 AM CDT Wed Aug 24 2022 Upper ridge today extends from the Atlantic, across the southwestern half of TX, northward across the 4 Corners region. A low sits over WA and a broad trough is located over the NE States. The WA low will spin in place today before tracking E along the US/Canadian border Thursday. Should be a little warmer today in the mid to upper 80s but still several degrees below normal. Similar temps Thursday. Morning lows mainly in the 60s. Rain chances today and tonight will be primarily south of the Pecos River with best chance over the Davis Mtns down across the Marfa Plateau. On Thursday rain chances extend northward from the Big Bend into the Upper Trans Pecos and Southern Permian Basin. && .LONG TERM... (Thursday night through Tuesday) Issued at 327 AM CDT Wed Aug 24 2022 No significant changes to the long term forecast. An upper ridge will be building in across the west, ushering in drier and warmer conditions for much of the region under northerly flow aloft. Drier air in the mid and upper levels across SE New Mexico and the Permian Basin will hinder storm chances on Friday, so any precipitation will be localized south of I-10, mainly in the vicinity of the higher terrain. While PWs on Friday will only be ~1.00", slow moving storms and some heavy rainfall may lead to localized flooding given that grounds remain fairly saturated. On Saturday, a shortwave trough is expected to move through the Panhandle and looks to bring moisture back to the region. Temperatures by this point will return to near normal, in the low 90s for most. Winds aloft will shift more westerly, and thunderstorm chances will increase across SE New Mexico and the western mountain ranges. Lee troughing on Sunday will increase southerly surface flow over the area and temperatures will finally peak just above normal in the mid 90s. These temperatures on Sunday will be dependent on cloud cover as a second shortwave will move across the region and the lower levels will become saturated again, increasing storm chances area-wide for Sunday and Monday. Beyond Monday, cooler temperatures look to continue and with ample moisture in place, there will be the possibility for afternoon storms through the middle of next week. && .AVIATION... (06Z TAFS) Issued at 1242 AM CDT Wed Aug 24 2022 Have considerable clouds in the 6-8000ft level and these will be increasing from the west through the overnight hours but should remain VFR. Evening showers and storms have died out and expect redevelopment today to be confined to the southern counties, FST would be the nearest TAF site but have not included at this time. Wind will remain NE to E. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 87 69 89 70 / 20 10 10 0 Carlsbad 86 66 88 67 / 10 10 10 0 Dryden 88 72 87 72 / 30 30 50 10 Fort Stockton 87 69 87 69 / 20 20 30 10 Guadalupe Pass 77 63 79 64 / 20 10 20 0 Hobbs 84 64 87 65 / 0 0 20 0 Marfa 79 61 81 60 / 60 30 50 20 Midland Intl Airport 87 68 88 68 / 10 10 20 10 Odessa 87 69 88 69 / 10 10 20 10 Wink 89 69 89 70 / 10 10 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...72 LONG TERM....88 AVIATION...72
Hazardous weather outlook, Aug 24, 2:31 AM CDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 231 AM CDT Wed Aug 24 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-250745- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 231 AM CDT Wed Aug 24 2022 /131 AM MDT Wed Aug 24 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. Thunderstorms are expected this afternoon and tonight mainly south of I-10. The main concern with these storms will be heavy rain that could produce local flooding and flash flooding, as well as river flooding along the Rio Grande and parts of the Pecos east of Artesia. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms are possible through Thursday, especially across the Trans Pecos, and may produce heavy rainfall which could result in additional flooding and flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 9:33 PM CDT | Areal Flood Advisory | MAF | Brewster | 117 min |
| Aug 24, 6:33 AM CDT | River Flood Warning | MAF | Presidio | 31 hr |
| Aug 24, 8:52 AM CDT | River Flood Warning | MAF | Brewster | 70 hr |
| Aug 24, 8:54 AM CDT | River Flood Warning | MAF | Brewster | 55 hr |
| Aug 24, 8:55 AM CDT | River Flood Warning | MAF | Brewster | 45 hr |
Nearby
River Flood Warnings in Texas, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.